Gliclada

Gliclada Overdosage

gliclazide

Manufacturer:

KRKA

Distributor:

Uni Drug
Full Prescribing Info
Overdosage
An overdose of sulphonylureas may cause hypoglycaemia. Moderate symptoms of hypoglycaemia without any loss of consciousness or neurological signs, must be corrected by carbohydrate intake, dose adjustment and/or change of diet. Strict monitoring should be continued until the doctor is sure that the patient is out of danger.
Severe hypoglycaemic reactions with coma, convulsions or other neurological disorders are possible and must be treated as a medical emergency, requiring immediate hospitalisation.
If a hypoglycaemic coma is diagnosed or suspected, the patient should be given a rapid i.v. injection of 50 ml of concentrated glucose solution (20 to 30%). This should be followed by a continuous infusion of a more dilute glucose solution (10%) at a rate that will maintain blood glucose levels above 1 g/L. Patients should be closely monitored for at least 48 hours and depending on the patient's condition after this time the doctor will decide if further monitoring is necessary.
Plasma clearance of gliclazide may be prolonged in patients with hepatic disease. Dialysis is of no benefit to patients due to the strong binding of gliclazide to proteins.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $139 a year.
Sign up for free
Already a member? Sign in